Alert archive / Pennsylvania / High Wind Watches in 2025
High Wind Watch 2, NWS State College, PA
NWS State College, PA issued this high wind watch at Nov 4, 2025, 1:08 PM EST for 19 counties in Pennsylvania. It took effect at Nov 5, 2025, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 4, 2025, 1:08 PM EST (18:08 UTC)
- In effect from
- Nov 5, 2025, 1:00 PM EST
- Expired
- Nov 5, 2025, 2:37 AM EST
- In force
- Issued by
- NWS State College, PA
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Huntingdon County, PA, Juniata County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA
The radar
The State College radar (KCCX), 44 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1828 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this high wind watch went out at Nov 4, 12:43 PM EST, 25 minutes earlier.
Area forecast discussion, Nov 4, 12:43 PM EST, 25 minutes before
Area Forecast Discussion National Weather Service State College PA 1243 PM EST Tue Nov 4 2025 .SYNOPSIS... * Seasonably mild and breezy conditions ahead for Central PA today, Wednesday and Friday with a chilly Thursday sandwiched in between. * A few opportunities for rain showers Wednesday afternoon and evening, and again on Friday afternoon and evening, along with wind gusts exceeding 35 mph. * Trending colder for next week with below normal temperatures. && .NEAR TERM /THROUGH TONIGHT/... Clear skies noted across the entire CWA early this morning with a moderately tight west to east sfc P-gradient helping to maintain a relatively shallow,, well-mixed boundary layer with West-Northwest winds averaging around 10 KTS and gusts in the teens to low 20s. Sfc ridge extending NE across the Central Appalachians today will bring abundant sunshine this morning, but similar to Monday another potent mid/upper level jet segment will lead to a quick increase in Mid level, Altocu clouds during the late morning and afternoon hours. Wind gusts will climb into the upper teens to mid 20s throughout the Central and Southern Valleys and reach around 30 kts on the ridge tops of the north and west. High temps today will still be a few degrees above the historical normals in the 50-55F range across the higher terrain and near 60F throughout the Susquehanna Valley. Look for varying amounts of Altocu clouds tonight which will help to negate the development of a strong sfc-based inversion, and maintain a shallow, well-mixed boundary layer with westerly winds backing to the southwest and decreasing to under 6 kts across the SE half of the CWA, while slightly higher winds and gusts into the teens exists across the Northern and Western Mountains. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... Dry conditions are expected to continue through the morning and early afternoon hours on Wednesday, with relatively dry air at 850mb and 925mb to start off the day. Thermal belt influence south of the region could begin to insert itself into portions of south-central Pennsylvania and surrounding the Laurel Highlands, thus while relative humidity values are in upper 30% to lower 40% range, there will be some potential to undercut NBM dewpoints/relative humidity on Wednesday. The main concern will be incoming moisture from an approaching shortwave that could curb the extent dry air mixing down to the surface. Winds will remain fairly breezy during this timeframe with wind gusts generally in near 20 mph with locally higher wind gusts across Cambria and Somerset counties. The next shortwave and accompanying sfc low/trailing cold front will sweep through late Wednesday afternoon through Wednesday night. This energetic system will bring lake enhanced and upslope showers (primarily focused downwind of Lake Erie and over the higher elevations) and another breezy to quite windy period into Thursday. Current fcst max gusts are near to slightly below advisory criteria, and in the 35-45 mph range in many locations. However, would not rule out a wind advisory yet as fcst soundings and shorter duration pressure rises (up to 4-5 mb/3 hours Wednesday evening beneath the thermally indirect, subsiding, right exit region of an upper jet across southern PA) indicates the potential for higher/stronger wind gusts > 40 mph in the 19Z Wednesday through 06Z Thursday thanks to better dynamics and a higher chc for showers with strong wind gusts in the north and the core of a 3 sigma, westerly 850 mb wind max moving across the southern half of PA. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Brisk/windy start Thursday should improve by the evening as high pressure restarts the dry/showery/breezy cadence. The repeat pattern evolves yet again by Friday with the high migrating off the coast, allowing a fast and broad southwest flow/WAA to expand eastward from the Ohio Valley. Some timing differences start to show up with the frontal precip on Friday, but on balance it looks like another showery and breezy period to end the week. Model and ensemble data show this weeks zonal/progressive flow pattern becoming more amplified over the weekend and into early next week. The large scale evolution would consist of a deep upper trough carving out over the Eastern U.S. delivering much colder/below normal temperatures by Veteran's Day. It looks like there may be one last surface wave and associated frontal system moving through and driving showery precip on Sunday followed by a persistent chilly cyclonic/northwesterly flow. Recent model guidance continues to indicate increasing chances for accumulating snow as we progress into the Sunday-Monday timeframe across portions of central Pennsylvania, mainly across the northern and western halves of the forecast area. Lake- enhanced snow will bring higher chances for the aforementioned accumulating snow across NW PA. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... High confidence in VFR flying through the 04/18Z TAF period. Winds are the primary concern with 20-25kt gusts from 270-300 degrees this afternoon decreasing by tonight. A sharp cold front trailing a rapidly strengthening area of low pressure tracking from the northern Great Lakes to the Maine coast will sweep through the airspace and bring a very windy period Wednesday and Wednesday night. Max sfc gusts >35-40kt are probable with some potential for locally higher gusts within bands of convectively enhanced, mainly non-lightning producing frontal showers later Wednesday afternoon through Wednesday evening. Pattern transitions to post-frontal gusty WNW flow Wednesday night into Thursday which signals MVFR ceilings and lingering showers at KBFD/KJST. Outlook... Thu...MVFR cigs/showers giving way to VFR by Thursday night. Fri...Windy FROPA with MVFR/showers likely west to east Friday afternoon through Friday night. Sat...MVFR/showers lingering NW early. Becoming breezy/LLWS late. Sun...Windy FROPA, MVFR/showers changing from rain to snow or rain/snow by Sunday night over the western and central terminals. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert NEAR TERM...Lambert/Dangelo SHORT TERM...Lambert/Steinbugl LONG TERM...Steinbugl/NPB AVIATION...Steinbugl
Hazardous weather outlook, Nov 4, 4:11 AM EST, 8 hours 57 minutes before
Hazardous Weather Outlook National Weather Service State College PA 411 AM EST Tue Nov 4 2025 PAZ004>006-010>012-017>019-037-041-042-045-046-049-051>053-050915- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Montour-Northumberland- Columbia- 411 AM EST Tue Nov 4 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. One or two lines of gusty showers are expected to accompany the passage of a cold front Wednesday afternoon and evening. A brief thunderstorm is even possible. West to northwest wind gusts could top 45 mph in some places. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ024>028-033>036-050-056>059-063>066-050915- Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton- Franklin-Snyder-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams- York-Lancaster- 411 AM EST Tue Nov 4 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gusty west to northwest winds of 35 to 45 mph will accompany and immediately follow the passage of a cold front late Wednesday through early Wednesday night. Wind gusts could top 45 mph in some places, especially across the Laurel Highlands. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Lambert
In the hours before
Special weather statement, Nov 4, 11:37 AM EST, 1 hour 31 minutes before
Special Weather Statement National Weather Service State College PA 1137 AM EST Tue Nov 4 2025 PAZ036-056-057-059-063>066-042300- Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- 1137 AM EST Tue Nov 4 2025 ...ELEVATED RISK OF WILDFIRE SPREAD THIS AFTERNOON... A combination of dry and windy conditions this afternoon will create an elevated risk of wildfire spread across the Lower Susquehanna Valley. Minimum relative humidity values will range from 20 to 30 percent accompanied by wind gusts between 20 and 30 mph. Residents are urged to exercise caution if handling any potential ignition sources, such as machinery, cigarettes, or matches. If dry grasses and tree litter begin to burn, the fire will have the potential to spread rapidly. For more information about wildfire danger and wildfire prevention and education, please visit the Pennsylvania Department of Conservation and Natural Resources website at http://dcnr.pa.gov/Communities/Wildfire.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 1:08 PM EST | Wind Advisory | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 27 more | 39 hr |
Nearby
High Wind Watches in Pennsylvania, 2025Every high wind watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.